• Decrease font size
  • Return font size to normal
  • Increase font size
U.S. Department of Health and Human Services

Safety

  • Print
  • Share
  • E-mail

Janumet (sitagliptin/metformin HCl) Tablets


Detailed View: Safety Labeling Changes Approved By FDA Center for Drug Evaluation and Research (CDER) -- January 2008

 

The detailed view includes drug products with safety labeling changes to the BOXED WARNING, CONTRAINDICATIONS, WARNINGS, PRECAUTIONS, ADVERSE REACTIONS, or PATIENT PACKAGE INSERT/MEDICATION GUIDE sections. Deletions or editorial revisions made to these sections are not included in this summary.


Summary View

 

Sections Modified Summary of Changes to Contraindications and Warnings

CONTRAINDICATIONS

WARNINGS AND PRECAUTIONS

  • Hypersensitivity Reactions

ADVERSE REACTIONS

  • Postmarketing Experience
    • ...Hypersensitivity reactions include anaphylaxis, angioedema, rash, urticaria and exfoliative skin conditions including Stevens-Johnson syndrome [see Warnings and Precautions (5.13)]; upper respiratory tract infection.

PATIENT COUNSELING INFORMATION

  • Instructions
    • Patients should be informed that allergic reactions have been reported during postmarketing use of sitagliptin, one of the components of Janumet...

PATIENT PACKAGE INSERT

  • Do not take Janumet if you: ...have had an allergic reaction to Janumet or sitagliptin (Januvia), one of the components of Janumet.
  • What should I tell my doctor before and during treatment with Janumet?
  • What are the possible side effects of Janumet?
    • Allergic reactions, which may be serious...
    • Upper respiratory infection

CONTRAINDICATIONS

Janumet (sitagliptin/metformin HCl) is contraindicated in patients with:

  • History of a serious hypersensitivity reaction to Janumet or sitagliptin, (one of the components of Janumet), such as anaphylaxis or angioedema. [See Warnings and Precautions (5.13) and Adverse Reactions (6.2).]

WARNINGS AND PRECAUTIONS: Hypersensitivity Reactions

There have been postmarketing reports of serious hypersensitivity reactions in patients treated with sitagliptin, one of the components of Janumet. These reactions include anaphylaxis, angioedema, and exfoliative skin conditions including Stevens-Johnson syndrome...

...Onset of these reactions occurred within the first 3 months after initiation of treatment with sitagliptin, with some reports occurring after the first dose. If a hypersensitivity reaction is suspected, discontinue Janumet, assess for other potential causes for the event, and institute alternative treatment for diabetes. [See Adverse Reactions (6.2).]